MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAH
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call the insulin pump had a keypad anomaly.The customer¿s blood glucose was 570 mg/dl at the time of incident.Customer stated that the insulin pump alarmed battery out limit and unable to clear the alarm due to unresponsive buttons.Customer stated that the insulin pump was exposed to moisture that could have led to keypad anomaly.Keypad anomaly troubleshooting was performed and confirmed that time is advancing.Customer also reported to have experienced a high blood glucose of 570 mg/dl and treated with manual injection.Customer declined high blood glucose troubleshooting.Customer's blood glucose reading was at 217 mg/dl the morning prior to call.The customer was advised to discontinue use of pump and revert to back-up plan.The insulin pump is being replaced and is expected to return for analysis.
 
Additional Manufacturer Narrative
Findings: unit received with button error alarm and had unresponsive bolus express, escape and act buttons due to corroded keypad traces.Unable to perform operating currents, self-test, unexpected alarm error test, rewind test, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and displacement test or verify battery out limit alarm due to unresponsive button.Also, unit had moisture damage on electronic assembly and motor home switch during visual inspection.Unit had minor scratched lcd window, cracked case at display window corners, cracked battery tube threads, cracked reservoir tube lip, stained address/serial number label and stained end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6837819
Report Number2032227-2017-43720
Device Sequence Number761125
Product Code OYC
UDI-Device Identifier00613994743855
UDI-Public(01)00613994743855
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAH
Device Catalogue NumberMMT-523NAH
Device Lot NumberA3523NAHJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight180